Florida, 2001

Waterspout in Florida, July 11, 2001

July 11, 2001 · NWS MFL · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 11, 8:30 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 11, 8:30 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT WED JUL 11 2001

CURRENT FORECAST PACKAGE ON THE RIGHT TRACK AGAIN TODAY AS 12Z
SOUNDING SHOWS SIMILAR CONDITIONS AS YESTERDAY'S SOUNDING.
THE ONLY DIFFERENCE IS TODAY'S SOUNDING A LITTLE LESS UNSTABLE...BUT
PW IS ACTUALLY SLIGHTLY HIGHER.

ONE IMPORTANT FACT ABOUT TODAY IS THAT THE MORNING HOURS HAVE BEEN
MOSTLY SUNNY OVER MOST OF THE AREA ALLOWING SUNSHINE TO HEAT UP THE
LAND. THIS WILL PROVIDE THE ENERGY NEEDED FOR AFTERNOON CONVECTION.
SO 60 - 80 PERCENT POPS LOOK VERY GOOD AT THIS TIME. MEAN FLOW FROM
THE WEST-SOUTHWEST MEANS SHWRS/TSTMS WILL START TO DEVELOP OVER
WESTERN SECTIONS THEN SPREAD EASTWARD AS THE DAY PROGRESSES...
AFFECTING EASTERN METRO AREAS BY AFTERNOON. MEAN FLOW IS ALSO RATHER
LIGHT SO EXPECT THE STORMS TO STILL MOVE SLOWLY. THIS COULD RESULT
IN RATHER HEAVY RAINS IN SOME LOCATIONS ONCE AGAIN THIS AFTERNOON.

 q
.MIA...NONE.

GARCIA

In the hours before

Special weather statement, Jul 11, 8:30 AM EST, 4 hours 20 minutes before
FLZ063-066>075-112000-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT WED JUL 11 2001

...NUMEROUS SHOWERS AND THUNDERSTORMS...
...LOCALLY HEAVY RAIN POSSIBLE...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTH FLORIDA
THROUGH THIS AFTERNOON. MOST OF THE THUNDERSTORMS WILL START DURING
THE MORNING AND EARLY AFTERNOON HOURS OVER THE WESTERN SECTIONS AND
AND WILL SPREAD SLOWLY EASTWARD OVER THE INTERIOR AND EASTERN
SECTIONS MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS.

SOME OF THESE STORMS WILL PRODUCE WIND GUSTS UP TO 35 MPH.
HOWEVER...THE GREATEST THREAT WITH THESE STORMS WILL BE VERY HEAVY
RAINFALL THAT COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AND ROADWAYS. ALL OF THESE STORMS WILL PRODUCE
DEADLY CLOUD TO GROUND  LIGHTNING.

THERE IS ALSO A SLIGHT CHANCE OF RIP CURRENTS ALONG THE GULF OF
MEXICO COAST OF SOUTH FLORIDA.

NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY.
SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

GARCIA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Palm Beach

When
July 11, 12:50 PM EST
Where
Palm Beach County, 10 mi NE of Palm Beach Intl Arpt
Reported by
AIRPLANE PILOT
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

A pilot saw a waterspout in the Atlantic coastal waters.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257983.